AF Association
13,985 members16,908 posts

Flecainide

Today i went to see my Gp, been on flecainide for a month and felt so unwell, dizzy faint, breathless ETC, he has now put me back on Dronedarone ( was on this for 3 years before ) I asked if i could stop all drugs but was told no as it will increase my episodes and to speak to my cardiologist in February about it. :( he said breathlessness was due to being over weight, i disagree.

9 Replies
oldestnewest

Hi kazzyr, are you on flecainide because of a heart arrhythmia such as Atrial Fibrillation?? If so the breathlessness is probably related to that. Fix the underlying cause (AFIB ??) and you may fix the breathlessness. The other symptoms you describe (dizzy, fainting etc) are similarly associated with AFIB.

regards, Mallet-head

Reply

Hi Yes i was Diagnosed with P.A.F 5 years ago, have been on meds since but now getting worse.

Reply

Hi Kaz, I'm also overweight and was finding I was getting breathless (I'm on Bisoprolol). I've lost two and a half stone and the symptoms are getting a lot better :)

Reply

I'm on Flecainide as well, but only a low dose and only just started a couple of weeks back. Not had any problems...yet! About to go see GP about increasing the dose from 50mg to whatever because it's not really doing the job properly. So see how it goes on a higher dose.

I think the EP said I could go up to 100 but I can't remember and I didn't write it down!

Hope you feel better on your old drugs.

PS. I could not cope with Bisoprolol, tried it twice and had to give up even at a low dose. Then at the Patients Day I sat by an EP who said it was the wrong drug for people who gets attacks when they go to bed/lie down, which is me. So good-bye Biso I'm glad to say :-)

Reply

My first drug was bisoprolol but it slowed my pulse too much so they could not increase dose ( I had another episode of AF) Was changed to flecainide 100mg twice a day and have only had one episode in nearly two years. That was after a nasty viral infection. I then read bisoprolol no good for night time (usually vagal) attacks like mine. So got on the right drug for the wrong reasons!! No probs with flec ( may be a bit less energy but I'm getting older too!) Best Wishes WendyB

Reply

I was on Flecainide for months and it was becoming ineffective so my cardiologist increased the dosage. After a few days I could hardly walk across the room without being exhausted. I am overweight but it was the flecainide that caused the problem. Now I am on rythmol instead but it does not control the afib either. Ablation has been recommended.

Reply

We just had a look at my records, and when I had Afib, I was put on Flecainide but it made it worse, i.e. more AFib, so I was put back on Arrhythmol (Propafenone) which worked, but with some strange side effects.

Reply

Thank you for your replies, today i restarted dronedarone but still feel awful, for some reason my legs really ache, i feel sick and had palpitations while riding my bike home from work :( to be honest i am so fed up with it all, my cardio did mention ablation if i can not tolerate flecainide. so will see what is said in February.

Reply

Been on Flecainide for 18 months, 100mg twice a day, started on 50mg twice a day but wasn't enough, the higher dose works really well and have only had the odd problem since and only one hospital admission since as well

Reply

You may also like...